Alert archive / Georgia / Special Weather Statements in 2013
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 6, 2013, 7:10 PM EDT for Catoosa County, Georgia. It was in force for 95 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2013, 7:10 PM EDT (23:10 UTC)
- Expired
- Aug 6, 2013, 8:45 PM EDT
- In force
- 95 min
- Issued by
- NWS Atlanta, GA
County Catoosa County, GA
The radar
The Northeast Alabama radar (KHTX), 97 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.2 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 760 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 707 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
536
WWUS82 KFFC 062310
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
710 PM EDT TUE AUG 6 2013
GAZ003-004-070045-
710 PM EDT TUE AUG 6 2013
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WHITFIELD AND
CATOOSA COUNTIES UNTIL 845 PM EDT...
AT 702 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THAT UP TO TWO INCHES OF RAIN HAS FALLEN OVER VARNELL IN THE LAST
HOUR...AN ADDITIONAL HALF INCH IS POSSIBLE.
RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
WHITFIELD AND CATOOSA COUNTIES...INCLUDING AREAS AROUND
SALEM...TUNNEL HILL...JUST EAST OF RINGGOLD...VARNELL AND COHUTTA.
ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS
AND STREAMS ARE SUBJECT TO MINOR FLOODING.
&&
LAT...LON 3499 8494 3482 8499 3483 8508 3492 8508
3499 8506
TIME...MOT...LOC 2309Z 280DEG 8KT 3493 8498
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 6, 3:47 PM EDT, 3 hours 23 minutes earlier.
Area forecast discussion, Aug 6, 3:47 PM EDT, 3 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 347 PM EDT TUE AUG 6 2013 .SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/... ACTIVE NORTHWEST FLOW PATTERN CONTINUES...HOWEVER IT BECOMES MORE ZONAL AT THE END OF THE SHORT TERM. REMNANTS OF DECAYING MCS HAVE MOVED INTO TN/AL. ALL OF THE ACTIVITY THAT HAS MOVED INTO GA FROM AL HAS DIED QUICKLY IN THE WESTERN PORTION OF THE STATE. HI RES MODELS ARE ALL HANDLING THE REMAINDER OF THE AFTERNOON DIFFERENTLY SO CONFIDENCE IS LOW. OVERALL THOUGH...SHOULD SEE ACTIVITY INCREASE BY LATE THIS AFTERNOON AND CARRY INTO THE EVENING...THUS HAVE CONTINUED HIGH END CHANCE POPS INTO TONIGHT. MEDIUM RANGE MODELS ARE FAIRLY CONSISTENT WITH ACTIVITY ACROSS GEORGIA OVERNIGHT AS ANOTHER SHORTWAVE MOVES INTO THE STATE BY MORNING. IN ADDITION...SHOULD SEE GREATER ACTIVITY ON WEDNESDAY AS THE SHORTWAVE PROGRESSES THROUGH THE STATE. GFS MUCAPE INDICATES UP TO 2500 J/KG OF CAPE WEDNESDAY AFTERNOON...BUT WITH EXTENSIVE CLOUD COVERAGE ACROSS THE CWA...THIS SHOULD HELP TO LIMIT OUR INSTABILITY. MAIN THREATS WITH TOMORROWS STORMS WILL BE WIND AND LOCALIZED FLOODING. PW/S TOMORROW INCREASE TO OVER 2 INCHES TOMORROW...BUT OVERALL RAINFALL AMOUNTS SHOULD BE LIMITED TO AN INCH OR LESS. LOCALLY HIGHER AMOUNTS ARE POSSIBLE AND THUS IN THOSE AREAS /WHICH CANT BE PINNED DOWN/...LOCALIZED FLOODING WILL BE POSSIBLE. TEMPS ARE CLOSE TO A BLEND. 11 .LONG TERM /THURSDAY THROUGH TUESDAY/... NO MAJOR CHANGES WERE MADE TO THE EXTENDED PERIODS AS LONG RANGE MODELS CONTINUE TO SHOW GOOD AGREEMENT... WITH A MOIST AND UNSTABLE AIR MASS SUPPORTING SCATTERED TO NUMEROUS AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS THROUGH SATURDAY... THEN A COLD FRONT SAGGING INTO GA AND PROVIDING ADDED FOCUS FOR CONVECTION DURING THE SUNDAY-TUESDAY TIME-FRAME. /39 PREV LONG TERM DISCUSSION /WEDNESDAY NIGHT THROUGH MONDAY/... /ISSUED AT 344 AM EDT TUE AUG 6 2013/ CONVECTION WILL LIKELY BE ONGOING WEDNESDAYS NIGHT AS AN UPPER LEVEL DISTURBANCE DROPS SOUTH ACROSS THE CWFA. THESE FEATURES CAN BE HARD TO TIME...SO CONTINUED TO BROAD BRUSH POPS. MODELS PROG SEVERAL SHORTWAVES TO DROP SOUTH IN THE MID LEVEL FLOW THROUGH SATURDAY. THESE FEATURES WILL LIKELY AID IN THE DEVELOPMENT OF CONVECTION DURING MAX HEATING. CONVECTION MAY NOT NECESSARILY BE DIURNAL IN NATURE AND COULD LAST WELL INTO THE OVERNIGHT HOURS. ATMOSPHERE WILL BE MORE UNSTABLE DURING THE DAYTIME WITH A HIGH CAPE/LOW SHEAR ENVIRONMENT. WIDESPREAD SEVERE IS NOT EXPECTED...BUT A FEW STRONG/ISOLATED SEVERE COULD DEVELOP. A FRONT WILL SLOWLY DROP SOUTH OUT OF THE MIDDLE ATLANTIC LATE SATURDAY INTO EARLY SUNDAY. THE FRONT IS EXPECTED TO MOVE ACROSS THE CWFA LATER SUNDAY INTO MONDAY...BEFORE BECOMING DIFFUSE ON TUESDAY. SHOWERS AND THUNDERSTORMS TEND TO FOCUS ALONG THE BOUNDARY. NLISTEMAA && .AVIATION... /ISSUED AT 157 PM EDT TUE AUG 6 2013/ 18Z UPDATE... MAIN UNCERTAINTY IN THE FORECAST IS IN REGARDS TO THE CHANCE OF CONVECTION THIS AFTERNOON. SOME OF THE SHRA MOVING INTO W GA COULD DRIFT INTO ATL THIS AFTERNOON. STILL A CHANCE OF TSRA BUT GENERALLY WOULD EXPECT THAT AFTER 20Z. WINDS WILL BE MAINLY LIGHT AND VRB THROUGH THE AFTERNOON. AT ATL MAINLY A WEST COMPONENT THROUGH THE EARLY EVENING BUT THEN SHOULD SHIFT TO THE NE. MODELS DISAGREE ON THE TIMING OF THIS AND COULD BE ANYWHERE FROM 22 TO 02Z. //ATL CONFIDENCE...18Z UPDATE... HIGH CONFIDENCE ON VSBYS. MEDIUM CONFIDENCE ON CIGS. LOW CONFIDENCE ON CONVECTION AND WINDS. 11 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 70 84 70 90 / 30 60 30 50 ATLANTA 72 84 71 89 / 50 60 20 50 BLAIRSVILLE 69 80 67 83 / 50 70 50 50 CARTERSVILLE 72 85 71 90 / 50 70 30 50 COLUMBUS 74 89 73 92 / 50 50 20 50 GAINESVILLE 71 82 70 88 / 40 70 30 50 MACON 72 88 71 92 / 50 40 20 50 ROME 72 87 72 91 / 50 70 30 50 PEACHTREE CITY 72 85 71 89 / 50 60 20 50 VIDALIA 72 90 73 92 / 50 30 20 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...11 LONG TERM....39 AVIATION...11
Hazardous weather outlook, Aug 6, 5:20 AM EDT, 13 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 520 AM EDT TUE AUG 6 2013 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-071200- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 520 AM EDT TUE AUG 6 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY AS AN UPPER LEVEL DISTURBANCE MOVES SOUTH ACROSS THE REGION. THE PRIMARY WEATHER HAZARDS WILL BE GUSTY WINDS...LOCALLY HEAVY RAINFALL AND FREQUENT LIGHTNING STRIKES. HOWEVER...A FEW OF THE STORMS COULD BECOME SEVERE. ANY SEVERE THUNDERSTORM THAT DEVELOPS WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WIND GUSTS OF 60 MPH OR GREATER. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THUNDERSTORMS WILL BE POSSIBLE EACH DAY THROUGH THE WEEK. THUNDERSTORMS WILL CONTINUE TO HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAINFALL...WHICH COULD CAUSE LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Special weather statement, Aug 6, 6:28 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
628 PM EDT TUE AUG 6 2013
GAZ033-045-062345-
628 PM EDT TUE AUG 6 2013
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN DEKALB AND FULTON
COUNTIES UNTIL 745 PM EDT...
AT 623 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM BUCKHEAD TO STONE MOUNTAIN THE LINE OF
THUNDERSTORMS WERE NEARLY STATIONARY.
RAINFALL AMOUNTS BETWEEN 1 TO 2 INCHES CAN BE EXPECTED ACROSS DEKALB
AND FULTON COUNTIES...INCLUDING AREAS AROUND
BUCKHEAD...BROOKHAVEN...TUCKER...DORAVILLE...CHAMBLEE...CHASTAIN
MEMORIAL PARK...SANDY SPRINGS...BOLTON...LA VISTA...REDAN...PINE
LAKE...SCOTTDALE...AVONDALE ESTATES...DECATUR AND STONE MOUNTAIN.
DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.
&&
LAT...LON 3383 8447 3383 8445 3386 8446 3391 8444
3393 8440 3394 8435 3394 8426 3392 8426
3385 8416 3380 8411 3374 8412 3377 8428
3376 8449
TIME...MOT...LOC 2228Z 345DEG 0KT 3383 8442 3382 8431
3383 8419Special weather statement, Aug 6, 6:49 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
649 PM EDT TUE AUG 6 2013
GAZ002>004-012-019-062315-
649 PM EDT TUE AUG 6 2013
...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE LIGHTNING IN
WHITFIELD...WALKER...CATOOSA...FLOYD AND GORDON COUNTIES UNTIL 715 PM
EDT...
AT 647 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM COHUTTA TO SUGAR VALLEY...MOVING EAST AT 10
MPH.
LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS WHITFIELD...WALKER...CATOOSA...FLOYD AND
GORDON COUNTIES...INCLUDING AREAS AROUND SALEM...MILL CREEK...ROCKY
FACE...TUNNEL HILL...VARNELL...COHUTTA...WOOD STATION...RINGGOLD...
VILLANOW...SUTTLES MILL...DALTON...BEAVERDALE...DAWNVILLE...RESACA
AND TILTON. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL
APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
&&
LAT...LON 3493 8484 3487 8482 3484 8485 3480 8484
3478 8486 3479 8487 3472 8485 3470 8489
3471 8494 3467 8489 3468 8494 3462 8490
3451 8498 3456 8507 3459 8508 3462 8520
3499 8512 3499 8482
TIME...MOT...LOC 2249Z 283DEG 9KT 3498 8487 3480 8496
3458 8509Special weather statement, Aug 6, 7:10 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
710 PM EDT TUE AUG 6 2013
GAZ003-004-070045-
710 PM EDT TUE AUG 6 2013
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WHITFIELD AND
CATOOSA COUNTIES UNTIL 845 PM EDT...
AT 702 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THAT UP TO TWO INCHES OF RAIN HAS FALLEN OVER VARNELL IN THE LAST
HOUR...AN ADDITIONAL HALF INCH IS POSSIBLE.
RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
WHITFIELD AND CATOOSA COUNTIES...INCLUDING AREAS AROUND
SALEM...TUNNEL HILL...JUST EAST OF RINGGOLD...VARNELL AND COHUTTA.
ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS
AND STREAMS ARE SUBJECT TO MINOR FLOODING.
&&
LAT...LON 3499 8494 3482 8499 3483 8508 3492 8508
3499 8506
TIME...MOT...LOC 2309Z 280DEG 8KT 3493 8498The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 8:59 PM EDT | Special Weather Statement | FFC | Oglethorpe | 46 min |
| Aug 6, 6:28 PM EDT | Special Weather Statement | FFC | DeKalb, Fulton | 77 min |
| Aug 6, 6:49 PM EDT | Special Weather Statement | FFC | Catoosa, Whitfield | 26 min |
Nearby
Special Weather Statements in Georgia, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.